Taking etizolam for anxiety disorder. What is average short term use of etizolam?
User rating for this question
I am taking etizolam for almost two months due to anxiety disorder. I take 1mg a day. I read articles regarding long term side effects of etizolam. Should I take it as needed or try other methods to release my anxiety and stop taking etizolam? What is the average safe short term use of this drug? Age 50 female.
Posted Fri, 13 Dec 2013 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: If you can do without, that's best Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this anxiety. Etizolam is a good drug for this condition. The truth is that we get to prescribed drugs only when measures to control this alone are not effective. if you can learn to manage this through coping measures and life style modifications, then the drug will not be very much needed. These measures are always used in addition to drugs. This helps to reduce the required dosage if the measure alone prove ineffective. The less time you spend on this drug, the better. There is no standard safe short term use because it varies so much from one patient to the other depending on the dosage, frequency and the individual personal parameters. I hope this helps. i wish you well. Thanks for using our services and feel free to ask for clarifications if need be. Thanks. Dr. Ditah, MD
Follow-up: Taking etizolam for anxiety disorder. What is average short term use of etizolam? 3 hours later
I took a good look at my prescription and found out that I only take 0.5 mg a day. I normally just take 1/4 of the 0.5 mg etizolam during day at work and 1/2 of the 0.5 mg at night. Sometimes I do forget to take the 1/4 of the pill during the day and end up taking it later in the afternoon before I go home from work. Is it wise to stop taking it if I feel that it's not necessary and just take it if I feel that I need the medication? Withdrawal is something I don't want to go through if I stop taking the medication all of a sudden.
Answered by Dr. Chobufo Ditah 3 hours later
Brief Answer: It would be wise but involve your physician Detailed Answer: Hi and thanks for following up with me. From the information we have discussed so far, stopping it gradually if you think it is no longer necessary is a wise decision. However, I will like that you involve your treating doctor in this decision making before doing so. Stopping abruptly is not a good idea. you may want to start by stopping the morning dose. Then after 2weeks, you start taking the evening dose on every other day for two weeks, then every 4day and then stop after 2weeks if nothing abnormal happens. In all approximately over six weeks just to ensure that the tapering is progressive. I hope this helps. Consider stopping but your doctor should be informed. If any issues, then it may prove that the drug is very much still needed. Thanks. Dr. Ditah, MD